Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2017, 7:52 PM CDT for Harmon County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 30, 2017, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 70.0 mph
County Harmon County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
175
WUUS54 KOUN 010052
SVROUN
OKC057-010130-
/O.NEW.KOUN.SV.W.0577.170701T0052Z-170701T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
752 PM CDT FRI JUN 30 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Harmon County in southwestern Oklahoma...
* Until 830 PM CDT
* At 752 PM CDT, a severe thunderstorm was located 7 miles southwest
of Hollis, moving northeast at 30 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hollis, Gould, Vinson, Madge and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3503 10000 3500 9989 3494 9989 3495 9975
3494 9973 3486 9973 3486 9972 3477 9972
3477 9969 3475 9968 3475 9967 3456 9991
3458 9994 3456 9997 3456 10000
TIME...MOT...LOC 0052Z 210DEG 26KT 3464 10003
HAIL...2.50IN
WIND...70MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:53 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 30, 6:53 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Norman OK 653 PM CDT Fri Jun 30 2017 .DISCUSSION... && .AVIATION... Thunderstorms will bring large hail and strong wind gusts through early Saturday over the southern half of Oklahoma. Overnight, MVFR ceilings are expected until after sunrise Saturday over the southern two- thirds of Oklahoma. After thunderstorms, winds will light from northeast, then transitioning to southeast Saturday afternoon. && .PREV DISCUSSION... /issued 254 PM CDT Fri Jun 30 2017/ DISCUSSION... Primary focus is in the short term with thunderstorm potential. Other forecast challenges are or efforts to attempt to identify periods where precipitation chances are greatest. Latest visible satellite shows a complicated surface pattern with several features that will be important to convective initiation and evolution later today. 1.) Gravity waves/undular bores are propagating away from the area deep into Texas from overnight convection, 2.) Mid level feature focused midday convection over eastern Oklahoma and extended westward into southwest Oklahoma. Subsidence behind this was evident in the cumulus field over southeast Oklahoma. The western end of this feature is near Hobart and Altus. 3.) A remnant (albeit increasingly diffuse) outflow boundary from overnight convection extends from near the Red River over south-central Oklahoma west-northwestward into southwest Oklahoma to near and just west of Lawton. 4.) A cold front drifting southeastward across northern Oklahoma. The cold front extended from near Perry to just south of Enid to near Elk City as of early afternoon. Some enhanced cumulus has been noted near the remnant outflow boundary over southwest Oklahoma, but this is in an area that should experience the least amount of synoptic forcing from the approaching shortwave trough. Latest moisture channel satellite imagery loop shows the shortwave trough moving from eastern Colorado into western Kansas now. Given the fairly compact and positively tilted nature of this shortwave, forcing for ascent may be quite modest with weak mid-level height falls across the area trending more neutral with further southwest extent. Current thinking is that thunderstorms should form near and ahead of the front, generally along and north of I-44. Initial development will be in an environment with around 35 knots of 500 mb flow contributing to effective bulk shear of around 40 knots. Although low level moisture was somewhat lower earlier owing to convective overturning from morning MCS, upstream environment is quite moist with PWAT values in excess of 1.5" and approaching 1.75". Moisture should contribute to moderate to strong instability with MLCAPE in excess of 2,500 J/kg, and even higher values further southwest across our Texas counties where diabatic heating has been more extensive. Initial storms may exhibit at least transient supercell characteristics and could be capable of large (potentially significant) hail. Upscale growth will probably occur throughout the evening and the wind threat will increase across roughly the southern half of Oklahoma. Damaging winds will become the primary threat fairly quickly as cold pool strengthens and upscale growth occurs. Additionally, given the moist environment and potential for some training of storms at least initially, heavy rainfall amounts and flooding/flash flooding are possible. This threat could decrease if cold pool is extensive enough and storms accelerate southeast. The forecast beyond tonight is still somewhat uncertain. Mid-level height rises and no well defined boundary tomorrow should limit convective development, but there still could be enough destabilization for isolated storms primarily across southern Oklahoma and western north Texas. Convection should develop across the higher terrain of the Rockies and Sangre De Christo mountains tomorrow evening and move eastward across the southern/central High Plains and eventually could move into western Oklahoma. This would be more likely if cold pool development is fairly extensive. Our environment should be unstable enough to sustain convection (albeit probably in a weakened state) into the night. We have increased precipitation probabilities across the northwest portion of the area. Storms may linger into early Sunday. Generally low probabilities were retained into early next week. Over the next couple of days we will be able to better refine next week's forecast. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 69 88 71 / 50 60 20 40 Hobart OK 95 69 88 71 / 30 50 10 40 Wichita Falls TX 98 72 89 72 / 30 60 20 20 Gage OK 89 62 85 68 / 20 20 10 50 Ponca City OK 84 65 87 69 / 70 30 10 30 Durant OK 91 72 88 73 / 70 70 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/06/06
Hazardous weather outlook, Jun 30, 3:06 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 306 PM CDT Fri Jun 30 2017 OKZ004>048-050>052-TXZ083>090-012015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 306 PM CDT Fri Jun 30 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and tonight across portions of southern Oklahoma and north Texas. There is also a Slight Risk north and west of the Enhanced Risk including central and southwestern Oklahoma and additional portions of north Texas. .Location... The Enhanced Risk is generally east of a line from Archer City Texas to Snyder Oklahoma, and south of a line from Snyder to Norman to Holdenville. The Slight Risk is north and west of the Enhanced Risk, and is generally east of a line from Knox City Texas to Hollis and Elk City Oklahoma, and south of a line from Elk City to Clinton to Okarche to Chandler. .Timing... 4 PM through 1 AM. .Impacts... Winds up to 80 mph. Golf ball size hail. Flooding rain will also be a possibility. .Discussion... Storms are expected to develop late this afternoon and tonight near a slow moving cold front and possibly near a lingering outflow boundary across southern Oklahoma left over the area from the morning showers and thunderstorms. Some severe storms will be possible late this afternoon and through the evening with large hail and damaging winds. Heavy rain that could lead to flooding will also be a concern tonight. Showers and thunderstorms will remain possible from midnight to sunrise, but the severe potential is expected to diminish late this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations from late afternoon into part of the overnight hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again Saturday and Sunday across parts of Oklahoma and north Texas. Heavy rain and localized flooding will be possible again on Saturday. Storm chances will resume Monday night, and continue through Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 30, 7:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 ENE WAYNE 34.92N 97.30W
06/30/2017 MCCLAIN OK EMERGENCY MNGR
POWER POLE DOWNED.
&&
JPLocal storm report, Jun 30, 7:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST WALTERS 34.36N 98.31W
06/30/2017 E70 MPH COTTON OK TRAINED SPOTTER
&&
JPSpecial weather statement, Jun 30, 7:24 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
724 PM CDT FRI JUN 30 2017
OKZ031-032-042-010100-
Pontotoc OK-Hughes OK-Seminole OK-
724 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc...western
Hughes and southern Seminole Counties Until 800 PM CDT...
AT 722 PM CDT, strong thunderstorms were along a line extending from
4 miles south of Bearden to near Wewoka to near Konawa, moving east
at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3503 9621 3481 9642 3475 9677 3499 9678
3513 9657 3533 9645 3529 9644 3528 9606
TIME...MOT...LOC 0022Z 263DEG 7KT 3528 9641 3514 9649 3496 9675
BRBLocal storm report, Jun 30, 7:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL ALTUS 34.65N 99.33W
06/30/2017 E1.00 INCH JACKSON OK AMATEUR RADIO
AT CITY HIGH SCHOOL.
&&
JPLocal storm report, Jun 30, 7:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 5 ENE WALTERS 34.39N 98.23W
06/30/2017 COTTON OK TRAINED SPOTTER
MANY POWER LINES DOWNED.
&&
JPLocal storm report, Jun 30, 7:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL ALTUS 34.65N 99.33W
06/30/2017 E1.00 INCH JACKSON OK AMATEUR RADIO
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 27 min |
| Jun 30, 7:06 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Jun 30, 7:11 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| Jun 30, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Jun 30, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 47 min |
| Jun 30, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 42 min |
| Jun 30, 7:24 PM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Jun 30, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 43 min |
| Jun 30, 7:38 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 3 hr |
| Jun 30, 7:45 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 30, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 48 min |
| Jun 30, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 46 min |
| Jun 30, 8:02 PM CDT | Flash Flood Warning | OUN | Jackson, Tillman | 3 hr |
| Jun 30, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 28 min |
| Jun 30, 8:17 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Jun 30, 8:19 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Jun 30, 8:25 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jackson, Tillman | 3 hr |
| Jun 30, 8:26 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 34 min |
| Jun 30, 8:46 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Jun 30, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 41 min |
| Jun 30, 8:53 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 37 min |
| Jun 30, 8:57 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| Jun 30, 9:14 PM CDT | Special Weather Statement | OUN | Carter, Jefferson | 31 min |
| Jun 30, 9:18 PM CDT | Special Weather Statement | OUN | Johnston | 27 min |
| Jun 30, 9:29 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jun 30, 9:47 PM CDT | Special Weather Statement | OUN | Carter, Love | 28 min |
| Jun 30, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 53 min |
| Jun 30, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Johnston, Love, Marshall, Murray | 38 min |
| Jun 30, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 63 min |
| Jul 1, 12:37 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.